Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Gabapentin

Gabapentin

Hello, i hope everyone has had a good day.
I wanted to ask if anyone is on gabapentin? My rhumy prescribed this to me because he believes i have fibromyalgia as well as lupus
If so, has it caused weight gain? My mother also told me that it is very hard to stop taking it due to withdrawals, which are similar to an opiate addiction.

A MyLupusTeam Member said:

I've been on gabapentin multiple times throughout life. Sometimes the side effects are worth if it really gives you relief? It's also common for Fibromylagia to get diagnosed before finding Lupus and after because the pain has distinct differences but some symptoms are very similar. My last round of gaba was after back surgery & to try & relieve nerve damage. When I weened myself off of it. I found it had 0 difference on pain but was exaggerating my fatigue. Lots of times I have deep discussions with my pharmacist about all the meds vs Dr's. Gabapentin helped when I was younger but ever body responds to ever Rx differently. Withdrawal is NOT as severe as opiates. It'll most likely increase anxiety, cause temporary sleep disturbances & maybe some mild mood swings but it all settles quickly IF you decide the con's out way the pro's for you. ;-) My body is resistant to pain Rx's just found out it's a tag-a-long syndrome people with prolonged health or autoimmune issues. Acupuncture, swimming, steroids & at times when my feet or hands quit working the Dr just gives me IV shots of diladed, toroidal & ativan to calm bone shattering rheumatoid pain. Hope I gave you a couple things to research about gabapentin. If it works, I'd vote it's worth keeping! ;) *Big Gentle Hugs"

posted over 4 years ago
A MyLupusTeam Member said:

I was also on gabapentin for a few years. It increased my Sjorgrins symptoms enormously (as a lot of pain meds. do). My mouth was severely dry. If I was even 1/2 hour late taking it, I would get sick to my stomache, that was the second thing I didn't like about it. It did do a good job with pain, but the side effects weren't tolerable for me. It did cause weight gain. When I stopped taking it I cut my dose in half for 1 week and then the second week just stopped it all together. I was not like on TV for the withdrawl, but I would not advise planning anything major for that/those week(s).

posted over 4 years ago
A MyLupusTeam Member said:

Thank you for the response, it was a lot of help. I have decided to not take it, my Dr. said there was only a 50% chance that it work, so I am feeling like the side affects aren't worth it.

posted over 4 years ago
A MyLupusTeam Member said:

I’ve taken this drug and had horrible hallucinations while on it. BTW, there are many medications that one has to stop slowly and they’re not opiates. Antidepressants, is one example.

posted over 1 year ago
A MyLupusTeam Member said:

They prescribed but i decided not to take....

posted over 1 year ago
Already a Member? Log in
MyLupusTeam My lupus Team

Thank you for signing up.

close